Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Detroit, MI

July 13, 2016Monroe County, Washtenaw County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 13, 2016, 7:17 PM EDT for Monroe County, Washtenaw County, Wayne County, Michigan. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 7:17 PM EDT (23:17 UTC)
Expired
Jul 13, 2016, 8:15 PM EDT
In force
58 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:21 PM EDTTSTM WND DMG4 Ne Dundee, MISEVERAL REPORTS OF POWER LINES AND TREES DOWN MONROE COUNTY...DUNDEE TO MAYBE.
Jul 13, 7:25 PM EDTTSTM WND DMGMaybee, MI6 POWER POLES TAKEN OUT IN A ROW WITH NUMEROUS LARGE TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
470 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

024 
WUUS53 KDTX 132317
SVRDTX
MIC115-161-163-140015-
/O.NEW.KDTX.SV.W.0027.160713T2317Z-160714T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
717 PM EDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONROE COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHEASTERN WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...
  WAYNE COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 815 PM EDT

* AT 717 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNDEE...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MAYBEE AROUND 725 PM EDT. 
  WILLIS AROUND 735 PM EDT. 
  BELLEVILLE AROUND 740 PM EDT. 
  ROMULUS AROUND 800 PM EDT. 
  TAYLOR AROUND 805 PM EDT. 
  WYANDOTTE AROUND 810 PM EDT. 
  DOWNTOWN DETROIT AND DEARBORN AROUND 815 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LIVONIA... CARLETON...TAYLOR...MILAN...DOWNTOWN DETROIT...FLAT
ROCK...ROMULUS... DUNDEE...CANTON AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4185 8377 4208 8377 4244 8338 4233 8299
      4232 8306 4230 8309 4224 8313 4218 8313
      4206 8325
TIME...MOT...LOC 2317Z 228DEG 31KT 4201 8365 

HAIL...<.75IN
WIND...60MPH
 
$$

MANN
4 follow-up statements
779 
WWUS53 KDTX 132329
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT WED JUL 13 2016

MIC115-161-163-140015-
/O.CON.KDTX.SV.W.0027.000000T0000Z-160714T0015Z/
MONROE MI-WASHTENAW MI-WAYNE MI-
729 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN MONROE...SOUTHEASTERN WASHTENAW AND WAYNE
COUNTIES...

AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYBEE...OR
NEAR MILAN...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BELLEVILLE AROUND 740 PM EDT. 
  ROMULUS AROUND 800 PM EDT. 
  TAYLOR AROUND 805 PM EDT. 
  DOWNTOWN DETROIT AND DEARBORN AROUND 815 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LIVONIA... CARLETON...TAYLOR...MILAN...DOWNTOWN DETROIT...FLAT
ROCK...ROMULUS... DUNDEE...CANTON AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4185 8377 4208 8371 4244 8338 4233 8300
      4232 8306 4230 8309 4224 8313 4218 8313
      4206 8325
TIME...MOT...LOC 2328Z 228DEG 31KT 4208 8355 

HAIL...<.75IN
WIND...60MPH
 
$$

MANN
242 
WWUS53 KDTX 132343
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 PM EDT WED JUL 13 2016

MIC161-132352-
/O.CAN.KDTX.SV.W.0027.000000T0000Z-160714T0015Z/
WASHTENAW MI-
743 PM EDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHTENAW COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4195 8355 4209 8355 4209 8354 4211 8354
      4244 8338 4233 8300 4232 8306 4230 8309
      4224 8313 4218 8313 4206 8325
TIME...MOT...LOC 2342Z 233DEG 28KT 4212 8340 

$$

MIC115-163-140015-
/O.CON.KDTX.SV.W.0027.000000T0000Z-160714T0015Z/
MONROE MI-WAYNE MI-
743 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL MONROE AND WAYNE COUNTIES...

AT 742 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARLETON...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  FLAT ROCK AROUND 750 PM EDT. 
  ROMULUS AROUND 800 PM EDT. 
  TAYLOR AND TRENTON AROUND 805 PM EDT. 
  WYANDOTTE AROUND 810 PM EDT. 
  DOWNTOWN DETROIT AND DEARBORN AROUND 815 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4195 8355 4209 8355 4209 8354 4211 8354
      4244 8338 4233 8300 4232 8306 4230 8309
      4224 8313 4218 8313 4206 8325
TIME...MOT...LOC 2342Z 233DEG 28KT 4212 8340 

HAIL...<.75IN
WIND...60MPH
 
$$

MANN
666 
WWUS53 KDTX 140000
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
800 PM EDT WED JUL 13 2016

MIC115-140008-
/O.CAN.KDTX.SV.W.0027.000000T0000Z-160714T0015Z/
MONROE MI-
800 PM EDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED. TORRENTIAL DOWNPOURS
CONTINUE WITH THESE STORMS AND A FLASH FLOOD WARNING REMAINS IN
EFFECT UNTIL 1045 PM EDT.

LAT...LON 4209 8329 4209 8346 4208 8350 4209 8354
      4211 8354 4239 8331 4233 8300 4232 8306
      4230 8309 4224 8313 4218 8313 4206 8325
TIME...MOT...LOC 2358Z 228DEG 31KT 4221 8326 

$$

MIC163-140015-
/O.CON.KDTX.SV.W.0027.000000T0000Z-160714T0015Z/
WAYNE MI-
800 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL WAYNE COUNTY...

AT 758 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
TAYLOR...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WYANDOTTE AROUND 810 PM EDT. 
  DOWNTOWN DETROIT AND DEARBORN AROUND 815 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
TAYLOR...FLAT ROCK...ROMULUS...TRENTON...WOODHAVEN...RIVERVIEW AND
WAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4209 8329 4209 8346 4208 8350 4209 8354
      4211 8354 4239 8331 4233 8300 4232 8306
      4230 8309 4224 8313 4218 8313 4206 8325
TIME...MOT...LOC 2358Z 228DEG 31KT 4221 8326 

HAIL...<.75IN
WIND...60MPH
 
$$

MANN
272 
WWUS53 KDTX 140011
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
811 PM EDT WED JUL 13 2016

MIC163-140021-
/O.EXP.KDTX.SV.W.0027.000000T0000Z-160714T0015Z/
WAYNE MI-
811 PM EDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL
EXPIRE AT 815 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER...HEAVY
RAIN IS STILL POSSIBLE WITH ADDITIONAL THUNDERSTORMS MOVING INTO
THE AREA.

LAT...LON 4209 8329 4209 8346 4208 8350 4209 8354
      4211 8354 4239 8331 4233 8300 4232 8306
      4230 8309 4224 8313 4218 8313 4206 8325
TIME...MOT...LOC 0009Z 228DEG 31KT 4221 8326 

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:58 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 13, 6:58 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
658 PM EDT WED JUL 13 2016

.AVIATION...

An influx of instability and mid level moisture has led to fairly
widespread showers and scattered thunderstorms now advancing toward
the terminals. A two to three hour window of convection appears
likely at PTK/FNT/MBS. A region of mid level subsidence apparent on
radar/satellite now advancing across central Lake Mi should then
suppress additional convection at these terminals through the
remainder of the night. Ample low level moisture may again lead to
some low stratus development toward daybreak.

For DTW...The forward propagating thunderstorm complex now tracking
across northern Illinois and a lead region of convection extending
into sw Lower Mi will sustain TSRA across Detroit airspace well into
the evening. There is some uncertainty as to how far north the more
widespread thunderstorms will be once this system rolls into NW Ohio
and whether or not the more widespread convection clips metro
airport. Given the uncertainty, the chance of tsra in the metro TAF
will be extended to 03Z attm.

//DTW Threshold Probabilities...

* High in thunderstorms this evening. Low Thursday morning and
  afternoon.

* Medium in ceilings below 5000 ft tonight through Thursday morning.

&&

.PREV DISCUSSION...
Issued at 339 PM EDT Wed Jul 13 2016

DISCUSSION...

Radar trends over lower Michigan and 16z HRRR supports expanding
numerous pops north of M-59 as well, as storms fire along the lead
edge/gradient of the impressive 850-700 mb theta-e surge, which will
work through the northern thumb region around 00z. Still expecting
a few storms to become marginally severe producing wind gusts to
60 mph as mixed layer capes reach around 2000 J/kg...although the
weak response thus far draws some concern this could be a dud with
the lack of organization/0-6 km bulk shear. Steep mid level lapse
rates remain (but should weaken, so hail remains lesser threat
with high freezing levels). Not much in the way of 0-1 km shear,
thus very limited tornado threat, but can never totally rule out
if any marine boundary interaction comes into play. PW values
pushing toward 2 inch and deep warm layer will support torrential
rainfall, but storms should remain progressive, clearing southeast
michigan during mid evening hours.

We will dry out some tonight behind this lead activity, but the
question is if the jet forcing arriving toward sunrise tomorrow is
able to allow for additional activity/renewed moisture surge to
sneak north into the state, as another possible cluster of showers
and thunderstorms tracks through the Western Ohio Valley. The
large upper level low/trough over western Ontario now beginning to
move off to the east/southeast, allowing 6 hr height falls to
translate through the Central Great Lakes Tonight/Tomorrow
morning. Will be carrying chance pops to account for possible
activity. If nothing materializes, there will be an opportunity
for surface cold front tracking through early tomorrow afternoon
to activate, mainly east of U.S. 23 and south of I-69, as Capes
spike to 2000 J/kg toward Ohio border, with better wind fields
arriving. No complaints with Day 2 out of SPC, indicating marginal
risk south of a Howell-Sandusky line. Any activity should pull
east late in the afternoon, with the cooler/drier Canadian air
gradually filtering. There does look to be a secondary height fall
center/upper wave coming out out of the Northern Rockies, which
looks to arrive Friday morning, which could trigger showers. 12z
NAM being the most aggressive with qpf, while the 12z gfs has good
depiction of the 500 mb vort, but not much response down low.
Regardless, seems worthy of chance pops during Friday with steep
low level lapse rates, but will leave thunder out for now,
discounting the excessive Cape (above 1000 J/kg) the NAM is
suggesting. Should be considerable clouds regardless, with cold
advection holding highs in to upper 70s to around 80 degrees.

SATURDAY THROUGH THURSDAY: High pressure on Saturday will give way
to an approaching wave of low pressure moving out of the northern
plains Sunday. Time of arrival over SE Michigan may need some
tweaking between now and then. That being said...could see some
showers/thunderstorms popping as early as Sunday morning over the
northern and western zones. Storms expected to spread south and east
during the afternoon. Chances of showers/thunderstorms will persist
through Tuesday. Instability eases somewhat by Wednesday...though
showers will remain in the forecast...there is an expectation that
thunderstorm activity will end. Probability of Precipitation looks
to be low throughout the period.

MARINE...

A broad area of low pressure over northern Ontario will pull a
series of boundaries through the Great Lakes tonight through Friday.
A prefrontal trough will support thunderstorms during the late
afternoon and tonight before washing out in favor of moderate
southwest flow Thursday, ahead of the next stronger cold front.
Expect southwest gusts to be around the 25 knot threshold for small
craft advisory. Saginaw Bay and the tip of the Thumb will also have
a wave component to contribute to unsettled conditions that may
require a headline. The front will also support a chance of
thunderstorms into Thursday evening mainly south of Saginaw Bay. The
primary cold front in this system will then follow later Thursday
night into Friday. Moderate northerly/onshore flow is likely behind
this front through Friday night before high pressure settles in
Saturday.

HYDROLOGY...

A warm and moist air mass will precede a weak cold front/trough
tonight. These elements will support scattered to numerous
thunderstorms in clusters oriented from southwest to northeast over
the region. The overall pattern will move quickly eastward and exit
by mid evening while producing general rainfall in the 0.25 to 0.5
inch range. Some heavier amounts up to 1 inch will be possible on a
localized basis but the fast movement of the moisture axis does not
favor excessive/flooding rainfall over large areas. Isolated urban
flooding does remain a concern in prone areas.

Warm and humid air will remain in place overnight as the current
front/trough washes out in favor of a slightly stronger front
expected to move through the region Thursday afternoon. Another
round of storms will be possible mainly over south sections of the
region by late afternoon and exiting quickly again by mid evening.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SC
DISCUSSION...SF/DE
MARINE.......BT
HYDROLOGY....BT

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1040 AM EDT WED JUL 13 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-140745-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1040 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TODAY INTO EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL
LIKELY BE MARGINALLY SEVERE PRODUCING WIND GUSTS UP TO 60 MPH AND
TORRENTIAL RAINFALL. A LOWER THREAT WILL BE HAIL TO AROUND 1 INCH
DIAMETER.  STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY, AND THEN AGAIN
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE LIMITED COVERAGE
EXPECTED.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140745-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1040 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE TODAY INTO EARLY THIS EVENING. A FEW OF THESE THUNDERSTORMS
WILL LIKELY BE MARGINALLY SEVERE PRODUCING WIND GUSTS UP TO 50 KNOTS
AND TORRENTIAL RAINFALL. A LOWER THREAT WILL BE HAIL TO AROUND 1
INCH DIAMETER.  STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 30
KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY, AND THEN AGAIN EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 13, 6:07 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT WED JUL 13 2016

MIZ053-060-061-068-132300-
LIVINGSTON-GENESEE-SAGINAW-SHIAWASSEE-
607 PM EDT WED JUL 13 2016

...CLUSTERS OF THUNDERSTORMS WILL AFFECT THE REGION DURING THE EARLY
EVENING...

AT 605 PM EDT...RADAR INDICATED CLUSTERS OF THUNDERSTORMS ALONG A
LINE FROM 6 MILES WEST OF CARSON CITY TO NEAR LAINGSBURG TO NEAR
FOWLERVILLE. MOVEMENT WAS NORTHEAST AT 35 MPH.

HEAVY DOWNPOURS AND LIMITED VISIBILITY FOR MOTORISTS WILL BE THE
PRIMARY HAZARDS WITH THIS ACTIVITY. A WIND GUST AROUND 35 MPH IS
ALSO POSSIBLE.

THERE IS SOME POTENTIAL FOR STORMS TO STRENTHEN DURING THE EVENING.

THESE STORMS WILL BE NEAR...

  CORUNNA...COHOCTAH...HENDERSON AND OAK GROVE AROUND 620 PM EDT.
  NEW LOTHROP AND LINDEN AROUND 630 PM EDT.
  FLUSHING...MONTROSE AND LAKE FENTON AROUND 640 PM EDT.
  FLINT...GRAND BLANC...MOUNT MORRIS AND BEECHER AROUND 650 PM EDT.
  CLIO AND MERRILL AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
NELSON...DEERFIELD TOWNSHIP...CARLAND...FENMORE...SHAFTSBURG...
GENESEE... BRANT AND RANKIN.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4347 8437 4309 8346 4242 8414 4278 8416
      4278 8437
TIME...MOT...LOC 2159Z 239DEG 29KT 4322 8498 4294 8430 4262 8405

BT
Special weather statement, Jul 13, 6:41 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT WED JUL 13 2016

MIZ061-068-069-132345-
LIVINGSTON MI-GENESEE MI-OAKLAND MI-
641 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...NORTHEASTERN LIVINGSTON
AND NORTHWESTERN OAKLAND COUNTIES UNTIL 745 PM EDT...

AT 640 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FENTON...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRAND BLANC...GOODRICH AND ORTONVILLE AROUND 655 PM EDT.
  BURTON AROUND 705 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RANKIN...DAVISBURG...
ROSE CENTER...ARGENTINE...TYRONE TOWNSHIP...ATLAS AND HOLLY STATE
RECREATION AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4321 8392 4296 8346 4288 8345 4288 8331
      4260 8366 4284 8391
TIME...MOT...LOC 2240Z 214DEG 35KT 4281 8368

BT
Special weather statement, Jul 13, 6:57 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT WED JUL 13 2016

MIZ075-076-082-083-132330-
LENAWEE-WAYNE-WASHTENAW-MONROE-
657 PM EDT WED JUL 13 2016

...STRONG THUNDERSTORMS WILL AFFECT MONROE...WASHTENAW...
LENAWEE AND WAYNE COUNTIES...

AT 655 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR SOUTH LYON TO PETERSBURG TO 8 MILES
SOUTHWEST OF BLISSFIELD. MOVEMENT WAS NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

HEAVY DOWNPOURS AND LOW VISIBILITY FOR MOTORISTS IS ALSO LIKELY.

THESE STORMS WILL BE NEAR...

  NORTHVILLE AND OTTAWA LAKE AROUND 710 PM EDT.
  MAYBEE AROUND 715 PM EDT.
  FLAT ROCK AND CARLETON AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GROSSE POINTE PARK...
WILLOW...PLEASANT LAKE...BRIDGEWATER...TIPTON...PALMYRA...PITTSFIELD
TOWNSHIP...ESTRAL BEACH...NEWPORT AND TOLEDO BEACH.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4172 8436 4186 8435 4207 8417 4207 8413
      4213 8413 4243 8388 4245 8286 4235 8294
      4229 8309 4224 8313 4211 8313 4172 8343
TIME...MOT...LOC 2255Z 228DEG 32KT 4242 8368 4188 8372 4173 8395

BT
Special weather statement, Jul 13, 7:09 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 PM EDT WED JUL 13 2016

MIZ061-062-069-140015-
GENESEE-OAKLAND-LAPEER-
709 PM EDT WED JUL 13 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN GENESEE...
LAPEER AND NORTHEASTERN OAKLAND COUNTIES...

AT 707 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MONTROSE TO NEAR LAPEER TO NEAR CLARKSTON. MOVEMENT
WAS NORTHEAST AT 30 MPH.

WINDS NEAR 40 MPH ARE LIKELY WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING.

THESE STORMS WILL BE NEAR...

  COLUMBIAVILLE AROUND 715 PM EDT.
  LUM AROUND 730 PM EDT.
  METAMORA AROUND 735 PM EDT.
  NORTH BRANCH AROUND 745 PM EDT.
  DRYDEN AROUND 750 PM EDT.
  ALMONT AND CLIFFORD AROUND 755 PM EDT.
  BROWN CITY AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGS MILL...ELBA...
GOODLAND TOWNSHIP...WATERFORD...LAKEVILLE...THORNVILLE...GENESEE...LAKE
ORION...SILVERWOOD AND THETFORD TOWNSHIP.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4289 8303 4289 8310 4284 8310 4263 8339
      4301 8343 4312 8393 4322 8393 4322 8346
      4323 8346 4324 8335 4332 8335 4333 8312
      4328 8312 4328 8300 4292 8299
TIME...MOT...LOC 2307Z 220DEG 20KT 4318 8390 4307 8337 4276 8334

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:03 PM EDTSpecial Weather StatementDTXLivingston42 min
Jul 12, 8:09 PM EDTSpecial Weather StatementDTXLenawee, Washtenaw81 min
Jul 12, 8:33 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw40 min
Jul 12, 8:48 PM EDTSpecial Weather StatementDTXOakland72 min
Jul 12, 9:17 PM EDTSpecial Weather StatementDTXMonroe, Wayne73 min
Jul 12, 9:26 PM EDTSevere Thunderstorm WarningDTXMonroe, Washtenaw, Wayne34 min
Jul 12, 9:34 PM EDTSpecial Marine WarningDTX86 min
Jul 13, 6:07 PM EDTSpecial Weather StatementDTXGenesee, Saginaw, Shiawassee53 min
Jul 13, 6:41 PM EDTSpecial Weather StatementDTXGenesee64 min
Jul 13, 6:57 PM EDTSpecial Weather StatementDTXLenawee, Monroe, Washtenaw, Wayne33 min
Jul 13, 7:09 PM EDTSpecial Weather StatementDTXLapeer, Oakland66 min
Jul 13, 7:43 PM EDTSpecial Weather StatementDTXMacomb, Saint Clair, Sanilac62 min
Jul 13, 7:45 PM EDTSpecial Marine WarningDTX90 min
Jul 13, 7:51 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair69 min
Jul 13, 7:53 PM EDTFlash Flood WarningDTXMonroe3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.